MAUDE Adverse Event Report: RADIOMETER MEDICAL APS SAFEPICO70; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

RADIOMETER MEDICAL APS SAFEPICO70; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Model Number 956-616
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/04/2017
Type of Reportable Event Malfunction
Event or Problem Description
Radiometer safe pico arterial blood gas sampling kit found to clot after flash of blood.Patient sample was obtained after fourth attempt.When evaluating the cause, the respiratory therapist found that on the packaging, two different font sizes and types were noted; however, both had the same kit number, lot number and expiration date.The rt reported that the kit with smaller font would clot upon flash and small sample of blood into the syringe.Upon removal from the patient, the plunger was moved back and forth with clots expelled from the syringe.Originally, the kit with smaller font was the item found to clot x 3 different syringes and the kit with the larger font worked.However, upon discussion with rt staff, the opposite happened to a different rt (patient unknown).Given the concern, all abg kits with that lot number and expiration date were pulled from service and replaced by the radiometer rep.

Brand Name
SAFEPICO70
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
RADIOMETER MEDICAL APS
matt ackerman
250 s kraemer blvd
brea CA 92821
MDR Report Key6947400
Report Number6947400
Device Sequence Number13731074
Product Code JKA
UDI-Device Identifier05700699566164
UDI-Public(01)05700699566164
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/04/2017
Report Date (Section F) 10/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2019
Device Model Number956-616
Device Catalogue Number956-616
Device Lot NumberYM-52
Other Device ID Number616-KIT 23G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2017
Was the Report Sent to FDA? Yes
Device Age0 YR
Event Location Hospital
Date Report to Manufacturer10/04/2017
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight53
Date Report Sent to FDA10/04/2017